Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Suspensions of crossed and quadratic complexes, co-H-structures and applications


Author: Fernando Muro
Journal: Trans. Amer. Math. Soc. 357 (2005), 3623-3653
MSC (2000): Primary 55P40, 55P45, 55P65; Secondary 55U15, 20F14, 20F18, 20J05
DOI: https://doi.org/10.1090/S0002-9947-04-03597-4
Published electronically: December 9, 2004
MathSciNet review: 2146642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Crossed and quadratic modules are algebraic models of the 2-type and the 3-type of a space, respectively. In this paper we compute a purely algebraic suspension functor from crossed to quadratic modules which sends a 2-type to the 3-type of its suspension. We also give some applications in homotopy theory and group theory.


References [Enhancements On Off] (What's this?)

  • 1. M. Aguilar, S. Gitler, and C. Prieto, Algebraic Topology from a Homotopical Viewpoint, Springer-Verlag, New York, 2002. MR 2003c:55001
  • 2. M. Arkowitz and M. Golasinski, Co-H-structures on Moore spaces of type (G,2), Canad. J. Math. 46 (1994), no. 4, 673-686.MR 95e:55012
  • 3. Z. Arvasi, Crossed squares and $2$-crossed modules of commutative algebras, Theory Appl. Categ. 3 (1997), no. 7, 160-181. MR 98i:18006
  • 4. R. Ayala, M. Cárdenas, F. Muro, and A. Quintero, An elementary approach to the projective dimension in proper homotopy theory, Comm. in Alg. 31 (2003), no. 12, 5995-6017.
  • 5. R. Ayala, E. Domínguez, A. Márquez, and A. Quintero, Moore spaces in proper homotopy, Tsukuba J. Math. 19 (1995), 305-327.MR 96k:55015
  • 6. H.-J. Baues, Algebraic Homotopy, Cambridge University Press, 1989.MR 90i:55016
  • 7. -, Combinatorial Homotopy and 4-Dimensional Complexes, Walter de Gruyter, Berlin, 1991. MR 92h:55008
  • 8. -, Homotopy Type and Homology, Oxford University Press, 1996. MR 97f:55001
  • 9. H.-J. Baues and D. Conduché, The central series for Peiffer commutators in groups with operators, J. Algebra 133 (1990), 1-34.MR 91m:20051
  • 10. H.-J. Baues, M. Hartl, and T. Pirashvili, Quadratic categories and square rings, J. Pure Appl. Algebra 122 (1997), 1-40. MR 99f:18017
  • 11. H.-J. Baues and T. Pirashvili, A universal coefficient theorem for quadratic functors, J. Pure Appl. Algebra 148 (2000), no. 1, 1-15.MR 2001h:18012
  • 12. A. L. Blakers and W. S. Massey, Products in homotopy theory, Annals of Mathematics 58 (1953), no. 2, 295-324. MR 15:731f
  • 13. K. S. Brown, Cohomology of Groups, Springer-Verlag, New York, 1982.MR 83k:20002
  • 14. R. Brown and M. Golasinski, A model structure for the homotopy theory of crossed complexes, Cahiers Topologie Géom. Différentielle Catég. 30 (1989), no. 1, 61-82. MR 90f:18012
  • 15. R. Brown and J.-L. Loday, Van Kampen theorems for diagrams of spaces, Topology 26 (1987), no. 3, 311-335. MR 88m:55008
  • 16. D. Conduché, Modules croisés généralisés de longueur $2$, J. Pure Appl. Algebra 34 (1984), no. 2-3, 155-178. MR 86g:20068
  • 17. C. R. Leedham-Green, Homology in varieties of groups I, Trans. Amer. Math. Soc. 162 (1971), 1-14. MR 44:1735
  • 18. S. MacLane, Cohomology theory in abstract groups III, Ann. of Math. 50 (1949), 736-761. MR 11:415f
  • 19. S. MacLane and J. H. C. Whitehead, On the 3-type of a complex, Proc. Nat. Acad. Sci. 36 (1950), 41-48. MR 11:450h
  • 20. F. Muro, On the proper homotopy classification of locally compact ${A}^2_n$-polyhedra, In preparation.
  • 21. T. Mutlu and T. Porter, Freeness conditions for $2$-crossed modules and complexes, Theory Appl. Categ. 4 (1998), no. 8, 174-194.MR 99j:18013
  • 22. R. Peiffer, Über Identitäten zwischen Relationen, Math. Ann. 121 (1949), 67-99. MR 11:322c
  • 23. J. H. C. Whitehead, Combinatorial homotopy II, Bull. Amer. Math. Soc. 55 (1949), 453-496. MR 11:48c
  • 24. -, A certain exact sequence, Ann. Math. 52 (1950), 51-110. MR 12:43c

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55P40, 55P45, 55P65, 55U15, 20F14, 20F18, 20J05

Retrieve articles in all journals with MSC (2000): 55P40, 55P45, 55P65, 55U15, 20F14, 20F18, 20J05


Additional Information

Fernando Muro
Affiliation: Departamento de Geometría y Topología, Universidad de Sevilla, Apartado de Correos 1160, 41080 Sevilla, Spain
Email: fmuro@us.es

DOI: https://doi.org/10.1090/S0002-9947-04-03597-4
Received by editor(s): February 19, 2003
Received by editor(s) in revised form: December 30, 2003
Published electronically: December 9, 2004
Additional Notes: The author was partially supported by the MCyT grant BFM2001-3195-C02-01 and the MECD FPU fellowship AP2000-3330.
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society